Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 71, NWS Atlanta, GA

April 8, 2006Banks County, Jackson County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 8, 2006, 4:39 AM EDT for Banks County, Jackson County, Georgia. It was in force for 51 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2006, 4:39 AM EDT (08:39 UTC)
Expired
Apr 8, 2006, 5:30 AM EDT
In force
51 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

Counties Banks County, GA, Jackson County, GA

The radar

The Atlanta radar (KFFC), 136 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 5:00 AM EDTTSTM WND DMG5 Ne Commerce, GATWO CHICKEN HOUSES DESTROYED AT GEORGIA HIGHWAY 363 AND DODD ROAD.
Apr 8, 5:00 AM EDTTSTM WND DMGJefferson, GASEVERAL TREES AND POWERLINES DOWN OFF PENDERGRASS RD AND OAK AVE.
Apr 8, 5:00 AM EDTTSTM WND DMGJefferson, GATREES AND POWERLINES DOWN OFF PENDERGRASS RD AND OAK AVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 9:20 PM EDTTornado WatchSPC10 hr
Apr 8, 3:10 AM EDTTornado WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2006-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 401 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2006-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
401 J/kg
Mixed-layer CIN
-165 J/kg
Mixed-layer LCL
1498 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 080839
SVRFFC
GAC011-157-080930-
/O.NEW.KFFC.SV.W.0071.060408T0839Z-060408T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 AM EDT SAT APR 8 2006

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BANKS COUNTY IN NORTHEAST GEORGIA
  JACKSON COUNTY IN NORTHEAST GEORGIA

* UNTIL 530 AM EDT

* AT 438 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
  HAIL...AND DESTRUCTIVE WINDS UP TO 70 MPH.  THIS STORM WAS LOCATED
  15 MILES WEST OF MAYSVILLE...AND MOVING EAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  JEFFERSON...HOMER...HOLLINGSWORTH...COMMERCE AND ARCADE.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3445 8364 3412 8379 3407 8369 3405 8340
      3420 8337 3447 8339

$$
2 follow-up statements
000 
WWUS52 KFFC 080901
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 AM EDT SAT APR 8 2006

GAC011-157-080930-
/O.CON.KFFC.SV.W.0071.000000T0000Z-060408T0930Z/
JACKSON GA-BANKS GA-
501 AM EDT SAT APR 8 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM EDT
FOR BANKS AND JACKSON COUNTIES...

AT 459 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR HOLLINGSWORTH...OR ABOUT 6 MILES SOUTH OF CORNELIA...
MOVING NORTHEAST AT 60 MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT SATURDAY MORNING
FOR NORTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3445 8364 3412 8379 3407 8369 3405 8340
      3420 8337 3447 8339

$$
000 
WWUS52 KFFC 080927
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 AM EDT SAT APR 8 2006

GAC011-157-080938-
/O.EXP.KFFC.SV.W.0071.000000T0000Z-060408T0930Z/
JACKSON GA-BANKS GA-
528 AM EDT SAT APR 8 2006

...THE SEVERE THUNDERSTORM WARNING FOR BANKS AND JACKSON COUNTIES
EXPIRES AT 530 AM EDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT SATURDAY MORNING
FOR NORTHERN GEORGIA.

IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3445 8364 3412 8379 3407 8369 3405 8340
      3420 8337 3447 8339

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:48 AM EDT, 51 minutes earlier.

Area forecast discussion, Apr 8, 3:48 AM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
348 AM EDT SAT APR 8 2006

.SHORT TERM...(TODAY THROUGH MONDAY)
NATURALLY OF IMMEDIATE CONCERN IS POTENT UPPER SYSTEM SET TO MOVE
THROUGH THE SOUTHEAST UNITED STATES THROUGH THE DAY TODAY. AT AFD
TIME...LINE OF SEVERE THUNDERSTORMS STRETCHED ACROSS THE DEEP
SOUTH WAS SLOWLY MERGING INTO SQUALL LINE FROM THE SOUTHERN
APPALACHIANS TO THE TEXAS/LOUISIANA BORDER. HOW THIS WILL EVOLVE
OVER THE NEXT SEVERAL HOURS WILL REMAIN TO BE SEEN...ESPECIALLY
GIVEN MODEL DIFFERENCES. THE GFS IS LADEN WITH CONVECTIVE FEEDBACK
FOR THE FIRST PART OF THE SHORT TERM...WHILE THE NAM IS SLOWER
WITH THE UPPER TROUGH AND SUBSEQUENTLY WITH THE SURFACE FRONT. THE
GFS ALSO HAS A MUCH MORE SIGNIFICANT AMOUNT OF QPF. HOWEVER...
NATIONAL GUIDANCE SUGGEST THAT EVEN WITH THE CONVECTIVE
FEEDBACK...THE GFS IS A REASONABLE SOLUTION...AND THUS DECIDED TO
STICK WITH IT WITH MINOR ADJUSTMENTS.

GFS PROGS THE STRONG LOW-LEVEL JET TO WEAKEN BELOW 50KTS AFTER 12Z
THIS MORNING. ON ALL MODELS HOWEVER...ONE COULD ARGUE THAT WE ARE
POSITIONED IN THE FAVORABLE RIGHT ENTRANCE REGION OF THE UPPER
JET. THIS COMBINED WITH VERY STRONG PVA THROUGH THE DAY PROVIDES
PLENTY OF UPPER DYNAMICS AND WHEN ADDED TO THE LIFT PROVIDED BY
THE FRONT ITSELF SHOULD BE ENOUGH TO SUSTAIN CONVECTION THROUGH
THE DAY. MOISTURE RECOVERY SHOULD CONTINUE THROUGH THE NIGHT WITH
STRONG SOUTHERLY TO SOUTH-SOUTHWESTERLY WINDS BRINGING IN THE
LOWER 60S DEWPOINTS. HOWEVER...INSTABILITY AND SHEAR VALUES ARE
NOT NEARLY AS IMPRESSIVE AS THEY WERE YESTERDAY. CAPES REMAIN
BELOW 1000 J/KG IN ALL BUT EXTREME SOUTHERN GEORGIA...OUT OF OUR
CWA. LIS DO DROP TO -3C WHAT WITH THE COOLER AIR FILTERING IN
ALOFT. BEST 0-6KM SHEAR IS DISPLACED NORTHWEST FROM THE BEST 0-1KM
SHEAR. HOWEVER...HELICITIES ARE PROGGED TO STILL BE DECENT...IN
THE 200 M2/S2 RANGE...SO THE CONCERN IS DEFINITELY STILL THERE
THAT WE COULD GET SEVERE THUNDERSTORMS. RAINFALL-WISE...AT THIS
TIME AM NOT THINKING THAT THERE WILL BE ENOUGH TRAINING TO WARRANT
A FLOOD WATCH. INDIVIDUAL STORMS MAY CAUSE FLOODING PROBLEMS...BUT
DUE TO UPPER PVA MOVING IN STORMS ARE NO LONGER PARALLELING THE
MEAN WIND.

THUNDER THREAT DIMINISHES AFTER SUNSET AS FRONT MOVES THROUGH.
HIGH PRESSURE BUILDS IN UNDER NORTHWEST FLOW. MOSTLY CLEAR SKIES
AND ALTHOUGH TEMPERATURES COOL BEHIND THE FRONT...THEY WILL SLOWLY
RECOVER THROUGH THE END OF THE SHORT TERM. DEPENDING ON HOW
QUICKLY FUEL MOISTURES DRY OUT...FIRE WEATHER MAY BE A CONCERN
SUNDAY AFTERNOON...BUT WILL LEAVE THIS FOR LATER SHIFTS TO DECIDE.

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
GFS AND ECMWF SEEM TO BE IN ENOUGH AGREEMENT THAT I CANNOT ARGUE
TOO MUCH AGAINST THE GFS. AFTER JUST A CURSORY GLANCE...THE UKMET
SEEMS TO BE SLIGHTLY MORE IN AGREEMENT WITH THE ECMWF THAN THE
GFS...WITH THE FORMER TWO HAVING SLIGHTLY HIGHER AMPLITUDES TOWARD
THE MIDDLE OF THE WEEK THAN THE GFS. IN GENERAL...HIGH PRESSURE
REMAINS THE DOMINANT FEATURE THROUGH THE EXTENDED. A WEAK
SHORTWAVE MOVES THROUGH THE UPPER MIDWEST BY MIDWEEK...AND A DRY
FRONT MOVES THROUGH OUR AREA BY WEDNESDAY. HAVE NOT INCLUDED POPS
WITH THIS SYSTEM...BUT IT IS ENOUGH TO WARRANT AN INCREASE IN SKY
COVER. LARGE HIGH PRESSURE BUILDS IN AGAIN OVER THE SOUTHEASTERN
STATES FOR THE END OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         72  44  67  45 /  90  20   5   5
ATHENS          73  45  70  42 /  90  20   5   5
GAINESVILLE     69  45  68  43 /  90  20   5   5
ROME            74  41  74  40 /  90  10   5   5
COLUMBUS        76  50  74  47 /  90  20   5   5
MACON           76  49  70  41 /  90  30   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDP
Hazardous weather outlook, Apr 7, 6:15 PM EDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 PM EDT FRI APR 7 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081000-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
615 PM EDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
SCATTERED SEVERE THUNDERSTORMS POSSIBLE TONIGHT ACROSS NORTH GEORGIA.

.SYNOPSIS...
STRONG LOW PRESSURE WILL REMAIN TO THE WEST OF GEORGIA KEEPING THE
REGION IN A WARM MOIST FLOW OF AIR.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WITH THE THUNDERSTORMS WILL BE LARGE
HAIL...DAMAGING WINDS...CLOUD TO GROUND LIGHTNING AND ISOLATED
TORNADOES.

.DISCUSSION...
MOISTURE WILL CONTINUE TO INCREASE OVER GEORGIA THIS EVENING. A
LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER MISSISSIPPI AND
TENNESSEE WILL DRIFT SLOWLY TOWARD NORTH GEORGIA. AS THE
THUNDERSTORMS DRIFT INTO NORTH GEORGIA THEY WILL BE ENCOUNTERING
SLIGHTLY MORE STABLE AIR WITH CAPES RUNNING FROM 600 TO 1200 AND
LIFTED INDICES OF MINUS 2 TO MINUS 4. WHILE THESE VALUES ARE NOT
EXCESSIVE...THEY ARE SUFFICIENT TO PRODUCE SCATTERED SEVERE
THUNDERSTORMS...MAINLY NORTH OF A LINE FROM CARROLLTON...TO
ALPHARETTA...TO CLEVELAND. THE THUNDERSTORMS WILL MOVE INTO EXTREME
NORTHWEST GEORGIA AFTER 10 PM...AND ACROSS THE NORTHEAST MOUNTAINS
AND INTO THE NORTHERN SUBURBS OF ATLANTA TOWARD DAYBREAK SATURDAY
MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE WILL BE A CHANCE FOR THUNDERSTORMS SATURDAY...WITH ISOLATED
SEVERE STORMS POSSIBLE SATURDAY MORNING. OTHERWISE...NO HAZARDOUS
WEATHER IS EXPECTED FOR THE REST OF THE PERIOD AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS SHOULD BE PREPARED FOR ACTIVATION
TONIGHT. STAY ALERT FOR POSSIBLE WATCHES...WARNINGS AND STATEMENTS
THAT MAY BE ISSUED.

In the hours before

Special weather statement, Apr 8, 3:33 AM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 AM EDT SAT APR 8 2006

GAZ009-080800-

333 AM EDT SAT APR 8 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA-SIZE HAIL
AND 40 TO 50 MPH WINDS IN TOWNS COUNTY UNTIL 400 AM EDT...

...SIGNIFICANT WEATHER ALERT FOR  IN TOWNS COUNTY UNTIL 400 AM EDT...

AT 333 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF YOUNG HARRIS...MOVING EAST AT 50
MPH.

SMALL HAIL AND WIND GUSTS TO NEAR 50 MPH ARE LIKELY AS THIS STORM
MOVES ACROSS CENTRAL AND SOUTHERN TOWNS COUNTY.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 8, 3:37 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
337 AM EDT SAT APR 8 2006

GAZ016-080745-

337 AM EDT SAT APR 8 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA-SIZE HAIL
AND 40 TO 50 MPH WINDS IN WHITE COUNTY UNTIL 345 AM EDT...

...SIGNIFICANT WEATHER ALERT FOR IN WHITE COUNTY UNTIL 345 AM EDT...

AT 337 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF ROBERTSTOWN...MOVING EAST AT 50
MPH.

SMALL HAIL AND WIND GUSTS TO NEAR 50 MPH ARE LIKELY AS THIS STORM
MOVES ACROSS NORTHERN WHITE COUNTY.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 8, 4:04 AM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
404 AM EDT SAT APR 8 2006

GAZ042-043-080830-

404 AM EDT SAT APR 8 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA-SIZE HAIL
AND 45 MPH WINDS IN CARROLL AND DOUGLAS COUNTIES UNTIL 430 AM EDT...

AT 404 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER NORTHEAST CARROLL COUNTY AND
MOVING EAST AT 55 MPH.

SMALL HAIL AND WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE
ACROSS EASTERN CARROLL AND CENTRAL DOUGLAS COUNTIES.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Apr 8, 4:16 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
416 AM EDT SAT APR 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     HAIL             DALTON                  34.77N 84.98W
04/08/2006  E0.88 INCH       WHITFIELD          GA   PUBLIC

0205 AM     HAIL             DALTON                  34.77N 84.98W
04/08/2006  E1.00 INCH       WHITFIELD          GA   PUBLIC

0215 AM     TSTM WND GST     ETON                    34.82N 84.76W
04/08/2006  E60.00 MPH       MURRAY             GA   AMATEUR RADIO

0230 AM     HAIL             ARMUCHEE                34.39N 85.18W
04/08/2006  E1.00 INCH       FLOYD              GA   EMERGENCY MNGR

0245 AM     HAIL             CALHOUN                 34.49N 84.94W
04/08/2006  E0.88 INCH       GORDON             GA   PUBLIC

0300 AM     TSTM WND DMG     CARTECAY                34.63N 84.38W
04/08/2006                   GILMER             GA   EMERGENCY MNGR

            TREES SNAPPED ALONG RACKLEY ROAD. ALSO...QUARTER SIZE
            HAIL.

0305 AM     HAIL             CARTECAY                34.63N 84.38W
04/08/2006  E0.88 INCH       GILMER             GA   PUBLIC

0340 AM     TSTM WND DMG     CEDARTOWN               34.02N 85.26W
04/08/2006                   POLK               GA   EMERGENCY MNGR

            POSSIBLE TORNADO. TRAILERS DAMAGED OFF YOUNG FARMS ROAD
            IN EAST PART OF CEDARTOWN. HOME DAMAGED OFF ARAGON ROAD.

0348 AM     HAIL             ACWORTH                 34.06N 84.68W
04/08/2006  E1.00 INCH       COBB               GA   PUBLIC

0357 AM     HAIL             4 SE CANTON             34.21N 84.44W
04/08/2006  E1.00 INCH       CHEROKEE           GA   EMERGENCY MNGR

&&

TDP
Special weather statement, Apr 8, 4:24 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
424 AM EDT SAT APR 8 2006

GAZ033-045-080900-

424 AM EDT SAT APR 8 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA-SIZE HAIL
AND 40 TO 50 MPH WINDS IN CENTRAL AND SOUTHERN FULTON AND CENTRAL
DEKALB COUNTIES UNTIL 500 AM EDT...

AT 424 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL FULTON COUNTY NEAR TURNER
FIELD...AND MOVING EAST AT 55 MPH.

SMALL HAIL AND WIND GUSTS OF 40 TO 50 MPH ARE LIKELY AS THIS STORM
MOVES ACROSS PORTIONS FULTON AND DAKALB COUNTIES.

REMEBER...A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 8, 4:33 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
433 AM EDT SAT APR 8 2006

GAZ052-080900-

433 AM EDT SAT APR 8 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA-SIZE HAIL
AND 40 TO 50 MPH WINDS IN HEARD COUNTY UNTIL 500 AM EDT...

AT 433 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR EPHESUS TO 9 MILES
SOUTHWEST OF WARESVILLE...AND MOVING EAST AT 35 MPH.

SMALL HAIL AND WIND GUSTS OF 40 TO 50 MPH ARE LIKELY AS THESE
STORMS MOVE ACROSS PORTIONS HEARD COUNTY.

REMEMBER...A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 12:30 AM EDTSevere Thunderstorm WarningFFCDade45 min
Apr 8, 12:53 AM EDTSevere Thunderstorm WarningFFCCatoosa, Walker37 min
Apr 8, 1:08 AM EDTSevere Thunderstorm WarningFFCDade, Walker37 min
Apr 8, 1:13 AM EDTSevere Thunderstorm WarningFFCMurray, Whitfield47 min
Apr 8, 1:58 AM EDTSevere Thunderstorm WarningFFCMurray, Whitfield32 min
Apr 8, 2:11 AM EDTSevere Thunderstorm WarningFFCFannin, Gilmer34 min
Apr 8, 2:23 AM EDTSevere Thunderstorm WarningFFCFloyd, Gordon37 min
Apr 8, 2:45 AM EDTTornado WarningFFCGordon15 min
Apr 8, 2:48 AM EDTTornado WarningFFCGilmer, Pickens27 min
Apr 8, 3:12 AM EDTSevere Thunderstorm WarningFFCFloyd, Polk33 min
Apr 8, 3:14 AM EDTSevere Thunderstorm WarningFFCFannin, Lumpkin, Union31 min
Apr 8, 3:17 AM EDTSevere Thunderstorm WarningFFCBartow43 min
Apr 8, 3:25 AM EDTSevere Thunderstorm WarningFFCHaralson35 min
Apr 8, 3:28 AM EDTTornado WarningFFCPaulding, Polk32 min
Apr 8, 3:43 AM EDTSevere Thunderstorm WarningFFCCherokee, Cobb, Fulton47 min
Apr 8, 3:49 AM EDTTornado WarningFFCBartow, Cherokee26 min
Apr 8, 4:03 AM EDTTornado WarningFFCCobb, Fulton27 min
Apr 8, 4:06 AM EDTSevere Thunderstorm WarningFFCDawson, Forsyth, Pickens24 min
Apr 8, 4:15 AM EDTSevere Thunderstorm WarningFFCGwinnett45 min
Apr 8, 4:21 AM EDTSevere Thunderstorm WarningFFCHall, Lumpkin39 min
Apr 8, 4:42 AM EDTSevere Thunderstorm WarningFFCBarrow, Walton33 min
Apr 8, 9:33 AM EDTFlash Flood WarningFFCHarris3 hr
Apr 8, 11:10 AM EDTFlash Flood WarningFFCMuscogee3 hr
Apr 8, 12:26 PM EDTSevere Thunderstorm WarningFFCMarion, Schley, Sumter, Webster34 min
Apr 8, 12:59 PM EDTSevere Thunderstorm WarningFFCDooly, Macon, Sumter31 min
Apr 8, 1:34 PM EDTSevere Thunderstorm WarningFFCPulaski, Wilcox26 min
Apr 8, 1:54 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge36 min
Apr 8, 2:16 PM EDTSevere Thunderstorm WarningFFCLaurens, Telfair29 min
Apr 8, 2:21 PM EDTSevere Thunderstorm WarningFFCWheeler24 min
Apr 8, 2:33 PM EDTSevere Thunderstorm WarningFFCMontgomery27 min
Apr 8, 2:47 PM EDTTornado WarningFFCMontgomery, Wheeler28 min
Apr 8, 2:51 PM EDTSevere Thunderstorm WarningFFCToombs24 min
Apr 8, 2:58 PM EDTTornado WarningFFCToombs32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.